MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM
Model Number PFA-100 SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center and reported that discordant, falsely elevated collagen/epinephrine (col/epi) results were obtained on patient samples on the pfa-100 system.The customer refused to send the system to siemens for service or further investigation and continued to run patient samples for pre-surgery screenings on the system.The customer indicated that the issue is sporadic; when they obtain elevated results, they rerun the sample and obtain lower results.The customer suspects that sample specific issues, such as bubbles in the samples, potentially contributed to the elevated col/epi results.The cause of the discordant, falsely elevated col/epi results is unknown.No further evaluation of this device is required.Mdr 9610806-2018-00085, mdr 9610806-2018-00086, mdr 9610806-2018-00087, mdr 9610806-2018-00089, and mdr 9610806-2018-00090 were filed for the same issue.
 
Event or Problem Description
A discordant, falsely elevated collagen/epinephrine (col/epi) result was obtained on a patient sample on a pfa-100 system.The discordant result was not reported to the physician(s).The sample was repeated on the same system, resulting lower.It is unknown if the repeat result was reported to the physician(s).The customer reported that discordant, falsely elevated col/epi results of >300 seconds were obtained on other patient samples.When the samples were repeated on the same system, lower results were obtained.The customer reported the lower results to the physician(s).The customer did not provide data for all patients impacted by this event.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated col/epi results.
 
Additional Manufacturer Narrative
Additional information (03-sep-2018): siemens investigated the event and determined that there was no evidence of a system malfunction with the pfa-100 system.There was no indication that the system failed self-check and the customer did not report any hardware issue.When the customer tested a known normal sample on affected system, the result recovered within the normal range.Additionally, the customer established their own reference ranges for normal and pathological results.No further evaluation of this device is required.Mdr 9610806-2018-00085_s1, mdr 9610806-2018-00086_s1, mdr 9610806-2018-00087_s1, mdr 9610806-2018-00089_s1, and mdr 9610806-2018-00090_s1 were filed for the same issue.

Brand Name
PFA-100 SYSTEM
Common Device Name
PFA-100 SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key7839615
Report Number9610806-2018-00088
Device Sequence Number11346889
Product Code JOZ
UDI-Device Identifier00842768024870
UDI-Public00842768024870
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K060489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFA-100 SYSTEM
Device Catalogue Number10444868
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1